Bulletin (New Series) of the American Mathematical Society

Review: George E. Andrews, The theory of partitions

Richard Askey

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.) Volume 1, Number 1 (1979), 203-210.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183542336

Citation

Askey, Richard. Review: George E. Andrews, The theory of partitions . Bulletin (New Series) of the American Mathematical Society 1 (1979), no. 1, 203--210. http://projecteuclid.org/euclid.bams/1183542336.


Export citation

References

  • 1. G. Andrews, An analytic generalization of the Rogers-Ramanujan identities for odd moduli, Proc. Nat. Acad. Sci U.S.A. 71 (1974), 4082-4085.
  • 2. G. Andrews, Problems and prospects for basic hypergeometric functions, Theory and Application of Special Functions (R. Askey, ed.), Academic Press, New York, 1975, pp. 191-224.
  • 3. G. Andrews, q-series and the Lusztig-Macdonald-Wall conjectures, Invent Math. 41 (1977), 91-102.
  • 4. G. Andrews, An introduction to Ramanujan's "lost notebook", Amer. Math. Monthly (to appear).
  • 5. G. Andrews, Connection coefficient problems and partitions, Proc. Sympos. Pure Math., vol. 34, Amer. Math. Soc. Providence, R. I., 1978, pp. 1-24.
  • 6. G. Andrews and R. Askey, Enumeration of partitions: The role of Eulerian series and q-orthogonal polynomials Higher Combinatorics (M, Aigner, ed.), Reidel, Dordrecht, Holland, 1977, pp. 3-26.
  • 7. P. Appell and E. Lacour, Principes de la théories desfonctions elliptiques, Gauthier-Villars, Paris, 1897.
  • 8. R. Askey and M. E.-H. Ismail, A generalization of ultraspherical polynomials (to appear in a book dedicated to P. Turán's memory).
  • 9. R. Bellman, A brief introduction to theta functions, Holt, Rinehart and Winston, New York, 1961.
  • 10. L. Biedenharn and J. Louck, Angular momentum in quantum physics-Theory and application (to appear).
  • 11. D. Bressoud, A new family of partition identities, Pacific J. Math. 77 (1978).
  • 12. D. Bressoud, Combinatorial proof of Schur's theorem (submitted).
  • 13. D. Bressoud, Extension of the partition sieve (submitted).
  • 14. D. Bressoud, A generalization of the Rogers-Ramanujan identities for all moduli, J. Combinatorial Theory Ser. A (to appear).
  • 15. D. Bressoud, A functional generalization of the Rogers-Ramanujan identities with interpretation (submitted).
  • 16. A. Cauchy, Second Mémoire sur les fonctions dont plusieurs valeurs sont liées entre par une équation linéaire, Oeuvres, 1re Série, Tome VIII, 50-55, Gauthier-Villars, Paris, 1893, reprinted from C. R. 1843.
  • 17. P. Deligne, La conjecture de Weil. I, Inst Hautes Études Sci Publ. Math. 43 (1974), 273-307. MR 49 #5013.
  • 18. J. Dougall, A theorem of Sonine in Bessel functions, with two extensions to spherical harmonics, Proc. Edinburgh Math. Soc. 37 (1919), 33-47.
  • 19. F. Dyson, Statistical theory of the energy level of complex systems. I, J. Math. Phys. 3 (1962), 140-156.
  • 20. C. F. Gauss, Disquisitiones generales circa seriem infinitum 1 + αβx/1·γ + α(α + 1)β(β + 1)xx/1·2γ(γ + 1) +..., Werke, vol. 3, Königlichen Gesellschaft der Wissenschaften, Göttingen, 1866, pp. 123-162 (originally published in 1813).
  • 21. C. F. Gauss, Zur Theorie der neuen Transscendenten. II, Werke, vol. 3, Göttingen, 1866, pp. 436-445.
  • 22. C. F. Gauss, Hundert Theoreme über die neuen Transscendenten, Werke, vol. 3, Göttingen, 1866, pp. 461-469.
  • 23. B. Gordon, A combinatorial generalization of the Rogers-Ramanujan identities, Amer. J. Math. 83 (1961), 393-399.
  • 24. R. W. Gosper, A calculus of series rearrangements, Algorithms and Complexity, New Directions and Recent Results (J. Traub, ed.), Academic Press, New York, 1976, pp. 121-151.
  • 25. G. H. Hardy, Ramanujan, Cambridge Univ. Press, London, 1940; reprinted by Chelsea, New York, 1959.
  • 26. E. Heine, Untersuchungen über die Reihe $1+\frac{(1-q^\alpha)(1-q^\beta)}{(1-q)(1-q^\gamma)}\cdot x+\frac{(1-q^\alpha)(1+q^{\alpha}-1)(1-q^\beta)(1+q^{\beta}-1)}{(1-q)(1-q^2)(1-q^\gamma)(1+q^{\gamma}-1)}\cdot x^2+łdots$ J. Reine Angew Math. 34 (1845), 285-328.
  • 27. E. Heine, Theorie der Kugelfunctionen und der verwandten Functionen, Reimer, Berlin, 1878.
  • 28. P. Henrici, Applied and computational complex analysis, vol. 2, Wiley-Interscience, New York, 1977.
  • 29. C. Hermite, Oeuvres, Tome II, Gauthier-Villars, Paris, 1908, pp. 153-156; reprinted from Calcul différentiel et Calcul intégral de Lacroix, 6e edition, Paris, 1862.
  • 30. E. Hylleraas, Linearization of products of Jacobi polynomials, Math. Scand. 10 (1962), 189-200.
  • 31. C. G. J. Jacobi, Fundamenta Nova Theoriae Functionum Ellipticarum, Regiomontis, fratrum Bomtraeger 1829; reprinted in Gesammelte Werke, Volume 1, Reimer, Berlin, 1881; reprinted by Chelsea, New York, 1969, pp. 49-239.
  • 32. I. G. Macdonald, Affine root systems and Dedekind's η-function, Invent. Math. 15 (1972), 91-143.
  • 33. G. Pólya and G. Szegö, Problems and theorems in analysis, vol. I, Springer-Verlag, New York, Heidelberg, Berlin, 1972.
  • 34. G. Racah, Theory of complex spectra. I, II, III, IV, Phys. Rev. 61 (1942), 186-197; 62 (1942), 438-462; 63 (1943), 367-382; 76 (1949), 1352-1365; reprinted in Quantum theory of angular momentum (L. Biedenharn and H. VanDam, ed.), Academic Press, New York, 1965.
  • 34a. O. Rausenberger, Lehrbuch der Theorie der Periodischen Functionen einer Variabeln, Teubner, Leipzig, 1884.
  • 35. L. J. Rogers, On a three-fold symmetry in the elements of Heine's series, Proc. London Math. Soc. 24 (1893), 171-179.
  • 36. L. J. Rogers, On the expansion of some infinite products, Proc. London Math. Soc. 24 (1893), 337-352.
  • 37. L. J. Rogers, Second memoir on the expansion of certain infinite products, Proc. London Math. Soc. 25 (1894), 318-343.
  • 38. L. J. Rogers, Third memoir on the expansion of certain infinite products, Proc. London Math. Soc. 26 (1895), 15-32.
  • 39. K. H. Schellbach, Die Lehre von den Elliptischen Integralen und den Theta-Functionen, Reimer, Berlin, 1864.
  • 40. D. Stanton, Some basic hypergeometric polynomials arising from finite classical groups, Ph.D. thesis, Univ. of Wisconsin, Madison, 1977.
  • 41. H. P. F. Swinnerton-Dyer, On l-adic representations and congruences for coefficients of modular forms (II), Modular Functions in One Variable V (J.-P. Serre and D. B. Zagier, eds.), Springer-Verlag, Berlin and New York, 1977.
  • 42. J. Wilson, Ph.D. thesis, Univ. of Wisconsin, Madison, 1978.